Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 27, NWS Jackson, MS

March 9, 2015Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 9, 2015, 10:37 AM CDT for Leake County, Mississippi. It took effect at Mar 11, 2015, 2:42 PM CDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2015, 10:37 AM CDT (15:37 UTC)
In effect from
Mar 11, 2015, 2:42 PM CDT
Expired
Mar 14, 2015, 9:00 AM CDT
In force
66 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tuscolameta Creek at Walnut Grove (WTGM6). The gauge peaked at 18.68 ft at Mar 11, 2015, 9:00 PM CDT.

actionminormoderate1520253003/0903/1003/1103/1203/1303/1403/15
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31.5 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02483000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:33 AM CDT, 4 minutes earlier.

Area forecast discussion, Mar 9, 10:33 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT MON MAR 9 2015

.UPDATE...TEMPS WILL BE SLOW TO WARM TODAY WITH EXTENSIVE CLOUD
COVER...EASTERLY WINDS...AND WIDESPREAD RAINFALL. AS A RESULT...HAVE
ADJUSTED MAX TEMPS DOWN A FEW DEGREES. SOME CONVECTIVE DEVELOPMENT
NOTED ON RADAR THIS MORNING OFF COASTAL MS. HRRR AND RADAR TRENDS
INDICATE THIS ACTIVITY WILL STREAM NORTHWARD INTO SE SECTIONS THIS
AFTERNOON. MAY SEE SOME ISOLATED THUNDER WITH THIS...BUT FOR THE MOST
PART JUST SHOWERS WITH LAPSE RATES NEAR MOIST ADIABATIC./26/

&&

.AVIATION...WHILE RAIN REMAINS RATHER WIDESPREAD ACROSS THE
AREA...CIGS AND VSBYS HAVE BEEN VERY SLOW TO RESPOND WITH MOST
LOCATIONS STILL VFR AT MID MORNING. MUCH LOWER CIGS EXIST TO THE S
AND W OF FORECAST AREA...AND STILL BELIEVE LOWER CIGS WILL GRADUALLY
OVERSPREAD THE AREA. HOWEVER...HAVE PUSHED THIS BACK TO LATER IN THE
DAY WITH SERIES OF TAF AMDS. EXPECT WIDESPREAD IFR/LIFR CONDITIONS
TONIGHT. PRECIPITATION EXPECTED TO BECOME MORE SHOWERY IN NATURE
WITH TIME...BUT REMAIN RATHER WIDESPREAD WITH COMBO OF BR AND SHRA
CAUSING MVFR/IFR VSBYS TONIGHT./8/

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT MON MAR 9 2015/

SHORT TERM...TODAY THOUGH TUESDAY NIGHT...SIMILAR FORECAST THINKING
REMAINS FOR THIS CYCLE AS MODELS CONTINUE TO BE CONSISTENT IN
SHOWING THE OVERALL PATTERN EVOLUTION. WHILE THE FOCUS WILL CONTINUE
TO BE ON THE WET PATTERN AND RAINFALL AMOUNTS ADDING UP AS WE HEAD
THROUGH THE DAY TUESDAY...CONFIDENCE IN THE DETAILS SUCH AS
(LOCATION...SPECIFIC TIMING AND AMOUNTS) ARE NOT OVERLY HIGH. MUCH
OF THIS HAS TO DO WITH THE GLOBAL MODELS SLOWING DOWN THE MAIN
WINDOW FOR THE HEAVIEST RAINS AS WELL AS NOT BEING LOCKED INTO A
SPECIFIC AREA. ADDITIONALLY...WE ARE ENTERING THE TIME PERIOD WHERE
HI-RES GUIDANCE IS NOW AVAILABLE AND THEY TWO DIFFER IN PLACEMENT OF
THE HEAVIEST PRECIP AS WELL. ONE COMMON THEME IS ALL MODELS SHOW THE
POTENTIAL FOR THE MOST EFFICIENT AND HEAVIEST PRECIP TO BE LATER AND
MORE FOCUSED IN THE TUE-TUE NGT PERIODS. DUE TO THIS...WILL FOCUS
THE HWO/GRAPHICS ON THAT WINDOW OF TIME. AS FOR THE AREA...THE
MODIFICATION BY THE DAY SHIFT FITS WELL AND WILL LEAVE AS IS. THE
THREAT CONTINUES TO BE FOR PRECIP OF 2-4 INCHES WITH LOCALLY HIGHER
AMOUNTS AND THE POSSIBILITY OF FLASH FLOODING.

WHAT IS STARTING TO COME INTO PLAY AND BECOMING MORE OF A CONCERN IS
FOR THE POTENTIAL OF A FEW STRONG/SVR STORMS TUE. THE REASONING FOR
THIS IS HOW MORE CONSENSUS IS SHOWING A CLOSED OFF SFC LOW TO OUR
W/NW FOR TUE. WITH A MORE DEVELOPED WAVE...WE WILL SEE WAA INCREASE
FOR THIS AFTERNOON AND TONIGHT WITH A MORE PRONOUNCED WARM FRONTAL
CIRCULATION DEVELOP. THIS WILL OPEN THE DOOR FOR HIGHER SFC MOISTURE
TO MOVE NORTH EARLY ON TUE AND INDICATIONS ARE THAT MID TO UPPER 60S
DEWPTS ARE POSSIBLE OVER A LARGER PORTION OF THE CWA DUE TO THE
SLOWER TIMING. ADDITIONALLY...THE LATEST HI-RES GUID SHOWS SOME
OPPORTUNITY FOR ORGANIZED CONVECTION BY TUE AFTERNOON. SFC HEATING
WILL BE MAXIMIZED IF THIS SLOWER TREND WORKS OUT WHICH WILL SUPPORT
MUCAPE OF 500-1100 J/KG. NOT MANY INGREDIENTS ARE COMING
TOGETHER...BUT FOR THE FIRST TIME...A FEW ARE. AT THIS POINT...I WILL
NOT MENTION ANY THREAT BUT THE NEXT SHIFT WILL HAVE TO SEE IF THESE
TRENDS HOLD AND EVALUATE FURTHER.

TOUCHING ON TODAY...A LARGE AREA OF LIGHT PRECIP WILL BE SPREADING
OVER THE CWA THIS MORNING. THIS IS IN RESPONSE TO INCREASING DEEP
ISENTROPIC LIFT AS A MORE PRONOUNCED WAA PATTERN IS DEVELOPING. MUCH
OF THIS WILL REMAIN LIGHT THROUGH TODAY. AS THE WARM FRONT
DEVELOPS...SOUTHERN AREAS WILL LIKELY SEE A LULL IN THE RAIN
ACTIVITY...BUT THEN HAVE WAA SHOWERS/ISO TSRA DEVELOP AND MOVE N
FROM SE LA FOR THE AFTERNOON. HOW THE COVERAGE OF PRECIP WILL LOOK
TONIGHT IS A CHALLENGE. MY EXPECTATIONS ARE THERE WON'T BE A SOLID
RAIN SHIELD...BUT MORE OF A FEW DEVELOPING AREAS OF PRECIP AS THE WAA
PATTERN BECOMES MORE ESTABLISHED OVERNIGHT AND DEEP MOISTURE
INCREASES. /CME/

LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...TROUGHING ALOFT DUG IN
DEEP ACROSS MUCH OF THE NATION'S MID-SECTION AND INTO MEXICO...WILL
KEEP DEEP MOISTURE A'PLENTY OVER THE FORECAST AREA THROUGH THE
REMAINDER OF THE WORK WEEK.  THIS...COUPLED WITH SEVERAL
DISTURBANCES EMBEDDED IN THIS SOUTHERLY FLOW ALOFT...WILL RESULT IN
A SERIES OF SURFACE LOW PRESSURE SYSTEMS FOLLOWING SYNC AND
TRAVERSING NORTH INTO AND THROUGH THE CWA THROUGH AT LEAST FRIDAY.
BASICALLY THIS ALL EQUATES TO SEVERAL ROUNDS OF RAIN...SOME OF WHICH
WILL BE HEAVY.

SOME THUNDERSTORMS CAN'T BE RULED OUT EITHER.  THIS WILL ESPECIALLY
BE THE CASE ON THE EASTERN PERIPHERY OF SAID SURFACE LOWS WHERE
SOUTHERLY FLOW AT THE SURFACE WILL EXIST...CAUSING DEW POINTS TO
CLIMB INTO THE 60S AND ADEQUATE LEVELS OF INSTABILITY TO EXIST. IT'S
STILL SKETCHY WHETHER THERE'LL BE A RISK OF ANY SEVERE STORMS AT ANY
POINT...AS WIND SHEAR CURRENTLY LOOKS A TAD LOW AND LAPSE RATES
MEAGER.  THE POTENTIAL FOR MULTIPLE ROUNDS OF MODERATE TO HEAVY RAIN
RESULTING IN FLOODING CONTINUES TO BE THE GREATER CONCERN WEDNESDAY
THROUGH FRIDAY WITH SUCH A DEEP AND RICHLY MOIST AIRMASS
ENCOMPASSING MOST OF THE CWA...PRECIPITABLE H2O VALUES PROGGED FROM
1.50-1.70 INCHES.  THIS WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO.

FINALLY...AFTER A WET MID AND LATE WORK WEEK...BOTH THE GFS AND
ECMWF CUT OFF A MID/UPPER LEVEL LOW OVER THE BAJA PENINSULA...WHILE
PHASING THE REMAINING ENERGY LEFT BEHIND OVER THE SOUTHERN
PLAINS...WITH A NORTHERN STREAM TROUGH DROPPING THROUGH THE GREAT
LAKES REGION/OHIO RIVER VALLEY TOWARDS THE EASTERN SEABOARD.  THIS
CURRENTLY LOOKS TO EQUATE TO A DRIER PERIOD OF WEATHER THROUGH THE
UPCOMING WEEKEND AND INTO THE NEW WORK WEEK. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  57  74  58 /  99  99 100  92
MERIDIAN      60  57  75  61 /  99 100 100  91
VICKSBURG     58  57  71  55 / 100  99 100  70
HATTIESBURG   63  61  76  63 /  96  86 100  79
NATCHEZ       60  60  71  55 / 100  93 100  76
GREENVILLE    54  52  67  51 / 100 100  89  50
GREENWOOD     56  54  71  54 / 100 100 100  80

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 9, 5:07 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT MON MAR 9 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
507 AM CDT MON MAR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOODING IS POSSIBLE FOR PORTIONS OF NORTHEAST LOUISIANA AND MUCH OF
MISSISSIPPI TUESDAY INTO TUESDAY NIGHT. AFTER PERIODS OF LIGHT TO
MODERATE RAIN TODAY AND TONIGHT...HEAVIER RAIN WITH EMBEDDED
THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO TUESDAY NIGHT.
RAINFALL TOTALS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE BY TUESDAY NIGHT...WHICH WOULD RESULT IN SOME
FLOODING CONCERNS.

A VERY WET WEATHER PATTERN IS EXPECTED FOR MUCH OF THIS WEEK...AND
ADDITIONAL ISSUES WITH HEAVY RAIN AND FLOODING ARE POSSIBLE DURING
THE LATTER PART OF THE WEEK...ESPECIALLY OVER THE EASTERN HALF OF
MISSISSIPPI.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS WEEK.

CME

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:23 PM CDTRiver Flood WarningJANClay5 days
Mar 8, 8:23 PM CDTRiver Flood WarningJANNoxubee4 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake13 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake13 days
Mar 9, 10:37 AM CDTRiver Flood WarningJANLeake12 days
Mar 9, 10:58 AM CDTRiver Flood WarningJANCopiah, Simpson5 days
Mar 9, 10:58 AM CDTRiver Flood WarningJANLawrence9 days
Mar 9, 11:22 AM CDTRiver Flood WarningJANCarroll, Leflore7 days

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.